MAUDE Adverse Event Report: AMO Puerto Rico Mfg. Inc. TECNIS IOL; Lens, Intraocular, Toric Optics

AMO Puerto Rico Mfg. Inc. TECNIS IOL; Lens, Intraocular, Toric Optics
Model Number DIU150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Prolapse (2475)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a preloaded monofocal toric intraocular lens (iol) was implanted in the patient's right eye.Following the procedure, the patient experienced an unexpected postoperative refractive outcome (myopic surprise), and the physician planned to exchange the implanted lens for another iol of the same model with a different cylinder and power (diu225, +22.5 d).The preoperative refraction was reported as -0.50 -0.75 × 105, and the postoperative refraction was reported as plano sphere.Additional information subsequently confirmed that an explant procedure was performed.During the lens exchange procedure, significant anterior segment manipulation was required to explant the original lens.An unplanned second incision was created, and the initial incision was sutured.Intraoperative iris prolapse (mechanical complication) occurred and was successfully managed.The replacement iol was implanted through the second incision without reported issues.Miochol was administered intraoperatively.No capsule tear or other patient injury was reported, and no additional surgical interventions were required.At the time of reporting, the patient was doing well, was satisfied with the outcome, and no ongoing issues were reported.No further information was provided.
 
Additional Manufacturer Narrative
Section a4: weight: unknown, information was requested but not provided.Section b3: date of event: unknown, not provided, but the best estimate date is between feb 18, 2026 and may 13, 2026.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of this review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain additional information regarding the event; however, the information was not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
Lens, Intraocular, Toric Optics
Manufacturer (Section D)
AMO Puerto Rico Mfg. Inc.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
+1(714)247-8552
MDR Report Key50015302
Report Number3012236936-2026-000210
Device Sequence Number9606416
Product Code MJP
UDI-Device Identifier05050474746619
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDIU150
Device Catalogue NumberDIU150U235
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2026
Initial Report FDA Received Date07/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale
Patient RaceWhite